Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Switched from Yasmin to Belara, have severe acne breakouts. Should I continue the medicine?

I am 34. I have been on Yasmin for several years now, on & off with no side effects, I stopped in June & started Belara in September as my gynecologist suggested Belara to be a better option. Late August I’ve started experiencing strange acne breakouts, which don’t go away, something I’ve never experienced in my life before, not even in teen years. The more I research online I see no other reasons for my sudden adult acne than stopping Yasmin. My question is: should I stay on Belara & hope for my acne to clear shortly or should I switch back to Yasmin?? Please help!
Asked On : Sat, 22 Sep 2012
Answers:  1 Views:  753
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Critical Care Specialist 's  Response
Hello thanks for your question.
you were using yasmin contraceptive pill,which is combination of ethiynl estradiol which is estrogen hormone and drospirenone which is progesterone hormone, where as Belara is estrogen only contrceptive pill and contain ethinly estradiol.Acne is side effect of ethiny estradiol,which is present in both type of contrceptive pill.If this side effect doesn,t disappear in first three months of use,you should consult your Doctor for his opinion.Hope i answered your question.For any further clarification your welcome back to health care magic.
Answered: Sun, 7 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor